MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL PK 4.5MM W/ ULTRA TAPE BLUE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL PK 4.5MM W/ ULTRA TAPE BLUE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72203981
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a rotator cuff repair, the threads of the healicoil anchors peeled on insertion into the humeral head, there was separation of the threads from the core anchor.All the anchor material was removed from the patient with the help of forceps.Non-significant surgical delay was reported, and the procedure was finished with a smith and nephew back up device used in the originally drilled bone hole, no void left in the patient.No further complications were reported.
 
Additional Manufacturer Narrative
H6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that the raw material strength requirements and storage requirements specified and each lot must be accompanied by a material certificate of analysis.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.

Brand Name
HEALICOIL PK 4.5MM W/ ULTRA TAPE BLUE
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17807511
Report Number1219602-2023-01846
Device Sequence Number12501047
Product Code MBI
UDI-Device Identifier00885554032123
UDI-Public00885554032123
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113294
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2026
Device Catalogue Number72203981
Device Lot Number2072207
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2023
Supplement Date Received by Manufacturer12/14/2023
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date12/19/2023
Date Device Manufactured04/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown